Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 8, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 29, 2006, 10:14 AM CST for 6 counties in Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2006, 10:14 AM CST (16:14 UTC)
- Expired
- Mar 29, 2006, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 291614 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1014 AM CST WED MAR 29 2006 KSZ005>007-017>019-300015- /O.NEW.KGID.WI.Y.0008.060329T1614Z-060330T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1014 AM CST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY FOR ALL OF NORTH CENTRAL KANSAS UNTIL 7 PM CST THIS EVENING. EXPECT SUSTAINED SOUTH WINDS NEAR 30 MPH...WITH GUSTS TO 40 MPH...FOR THE REST OF THE DAY. SOME OF THE WINDS ARE LIKELY FROM ABOUT 2 PM THROUGH 7 PM. WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE DURING THAT TIME FRAME. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 291908 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 108 PM CST WED MAR 29 2006 KSZ005>007-017>019-300100- /O.CON.KGID.WI.Y.0008.000000T0000Z-060330T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 108 PM CST WED MAR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... EXPECT SUSTAINED SOUTH WINDS NEAR 30 MPH...WITH GUSTS TO 45 MPH... THROUGH 7 PM TODAY. USE EXTRA CAUTION...AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WIND ADVISORY INCLUDES ALL OF NORTH CENTRAL KANSAS. $$
000 WWUS73 KGID 300056 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 656 PM CST WED MAR 29 2006 KSZ005>007-017>019-300200- /O.EXP.KGID.WI.Y.0008.000000T0000Z-060330T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 656 PM CST WED MAR 29 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... THE WIND SPEEDS HAVE GRADUALLY DECREASED OVER THE LAST TWO HOURS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. ALTHOUGH WINDS HAVE DECREASED...WIND SPEEDS WILL STILL BE ON THE HIGH SIDE THROUGH THIS EVENING RANGING FROM 20 TO 30 MPH...WITH A FEW GUSTS OF OVER 30MPH. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:30 AM CST, 6 hours 44 minutes earlier.
Area forecast discussion, Mar 29, 3:30 AM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 330 AM CST WED MAR 29 2006 CORRECTED ISSUANCE TIME .DISCUSSION...VARIOUS SATELLITE IMAGERIES SHOWING CLOUDS ADVECTING INTO THE FORECAST AREA FROM THE SOUTH WITH A COUPLE OF LIGHTNING STRIKES NOTED OVER THE KANSAS COUNTIES. SURFACE OBSERVATIONS INDICATING LOW LEVEL FLOW FROM THE SOUTH TO SOUTHEAST WITH SURFACE DEW POINTS IN THE LOWER 30S. ACTIVE PATTERN ON TAP FOR THIS AFTERNOON THROUGH THURSDAY AFTERNOON. FOR TODAY...WILL SEE SOUTHWEST FLOW ALOFT WITH EMBEDDED SHORTWAVES AHEAD OF A TROUGH OF LOW PRESSURE OVER THE WESTERN U.S. EMBEDDED SHORTWAVES WILL LEND ADDITIONAL DYNAMICS TO A SLOWLY DESTABILIZING ATMOSPHERE. STRONG SOUTHERLY LOW LEVEL FLOW WITH H85 40-50 KT WINDS WILL CONTINUE TO ADVECT MOISTURE INTO THE AREA THROUGHOUT THE DAY WITH ANTICIPATED CAPE VALUES OF 1200 J/KG AND LIFTED INDICES OF -4 BY THIS AFTERNOON. DEEP MOISTURE WILL BE LACKING...AS WELL AS MUCH OF ANY UPPER JET SUPPORT...BUT ENOUGH INGREDIENTS COMING TOGETHER TO WARRANT SLIGHT RISK AS IDENTIFIED BY SPC. MAIN HAZARD TODAY WILL BE HAIL FORMATION. OVERNIGHT TONIGHT THE APPROACHING UPPER LEVEL TROUGH WILL ENTER THE HIGH PLAINS AS STRONG SURFACE LOW PRESSURE DEVELOPS OVER WESTERN NEBRASKA. SOUTH-SOUTHWEST FLOW WILL PERSIST ALOFT AND AT THE SURFACE FURTHER DESTABILIZING THE ATMOSPHERE. ADDITIONALLY...A DRYLINE WILL BECOME QUITE PRONOUNCED OVER WESTERN NEBRASKA. THINGS GET THE MOST INTERESTING THURSDAY AS THE BASE OF THE APPROACHING TROUGH SWINGS THROUGH THE CENTRAL PLAINS AROUND MIDDAY ALONG WITH A STRONG SURFACE LOW PRESSURE CENTER. THE DRYLINE WILL ADVANCE ACROSS THE REGION WITH THIS SYSTEM LENDING EVEN MORE LIFT TO THE ATMOSPHERE WHICH WILL THEN HAVE CAPES OF 1500-2000 J/KG AND LIFTED INDICES AROUND -6. FOCUS OF ACTIVITY SHOULD BE FAR SOUTHERN AND FAR EASTERN ZONES AS SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH TRACKS FROM NORTH CENTRAL KANSAS INTO EASTERN NEBRASKA AROUND MIDDAY. MODERATE RISK AT THIS TIME AS IDENTIFIED BY SPC LOOKS REASONABLE. SYSTEM QUICKLY EJECTS TO THE EAST LATE THURSDAY AFTERNOON/EVENING AS A RIDGE OF HIGH PRESSURE MOVES INTO THE HIGH PLAINS FROM THE INTERMOUNTAIN WEST. WHILE CONVECTIVE ACTIVITY SHOULD QUICKLY WIND DOWN THROUGH THE AFTERNOON HOURS ON THURSDAY...A STRONG PRESSURE GRADIENT WILL KEEP STRONG WINDS GOING INTO THE MID EVENING HOURS. A WIND ADVISORY WILL SURELY BE NEEDED TOMORROW AS THE SYSTEM EXITS TO THE EAST. THINGS CALM DOWN THURSDAY NIGHT AS UPPER RIDGING CONTINUES TO MOVE INTO THE REGION FROM THE WEST. BY FRIDAY...A BROAD RIDGE WILL BE OVER THE PLAINS STATES WITH FAIR CONDITIONS AND WARMER DAYTIME HIGH TEMPERATURES ENSUING. CLOUDS WILL BEGIN TO INCREASE ACROSS THE AREA SATURDAY AS THE UPPER FLOW TURNS WEST-SOUTHWESTERLY IN ADVANCE OF ANOTHER...ALBEIT WEAKER...TROUGH OF LOW PRESSURE FROM THE WEST COAST. SHORTWAVE ENERGY RIDING OUT AHEAD OF THE MAIN TROUGH WILL CAUSE LOW CHANCES OF SHOWERS AND THUNDERSTORMS TO DEVELOP SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL END ON SUNDAY FROM WEST TO EAST AS THE WEAK UPPER TROUGH PASSES INTO THE UPPER MIDWEST. ON MONDAY...A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE PLAINS IN ADVANCE OF ANOTHER VIGOROUS TROUGH OF LOW PRESSURE MOVING INTO THE WESTERN U.S. SHOWERS MAY BEGIN TO DEVELOP OVER THE REGION ONCE AGAIN ON TUESDAY AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM...HOWEVER...WILL LEAVE DRY FORECAST UNTOUCHED AT THIS TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 19
Hazardous weather outlook, Mar 29, 5:58 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 558 AM CST WED MAR 29 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 558 AM CST WED MAR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE INTO TONIGHT. SOME STORMS MAY BECOME SEVERE TONIGHT. THE BIGGEST THREAT WILL BE LARGE HAIL THOUGH SEVERE WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA ON THURSDAY. THIS WILL BRING MORE THUNDERSTORMS TO THE AREA AND SOME THUNDERSTORMS MAY BE SEVERE. THE BIGGEST THREATS WILL BE STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) 19
In the hours before
Special weather statement, Mar 29, 9:05 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 905 AM CST WED MAR 29 2006 NEZ039>041-046>049-060>064-072>077-082>087-291600- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS- POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...MINDEN...ORD...SUPERIOR...YORK 905 AM CST WED MAR 29 2006 ...NEBRASKA SEVERE WEATHER AWARENESS DRILL TO OCCUR TODAY... THE ANNUAL SEVERE WEATHER DRILL IS STILL ON SCHEDULE TO OCCUR TODAY BETWEEN 10 AM AND 11 AM. A MOCK TORNADO WATCH AND WARNING WILL BE ISSUED DURING THIS TIME. WE ENCOURAGE ALL SCHOOLS...BUSINESSES...HOSPITALS...OTHER INSTITUTIONS AND THE GENERAL PUBLIC TO PRACTICE YOUR SEVERE WEATHER EMERGENCY PLAN DURING TODAYS DRILL. KISNER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.